Alert archive / Maryland / Tornado Warnings in 2008

Tornado Warning 10, NWS Baltimore/Washington

June 3, 2008Charles County, Maryland; Fairfax County, Virginia

NWS Baltimore/Washington issued this tornado warning at Jun 3, 2008, 7:48 PM EDT for Charles County, Maryland; Fairfax County, Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2008, 7:48 PM EDT (23:48 UTC)
Expired
Jun 3, 2008, 8:10 PM EDT
In force
22 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Charles County, MD, Fairfax County, VA

The radar

The Sterling radar (KLWX), 53 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KLWX 032348
TORLWX
MDC017-VAC059-040030-
/O.NEW.KLWX.TO.W.0010.080603T2348Z-080604T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
748 PM EDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN FAIRFAX COUNTY IN NORTHERN VIRGINIA...
  NORTHWESTERN CHARLES COUNTY IN SOUTHERN MARYLAND...

* UNTIL 830 PM EDT

* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR INDIAN HEAD...MOVING
  NORTHEAST AT 37 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INDIAN HEAD...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 3842 7722 3849 7729 3856 7725 3857 7723
      3857 7722 3859 7720 3861 7719 3863 7721
      3871 7715 3859 7703
TIME...MOT...LOC 2348Z 220DEG 32KT 3856 7721

$$
1 follow-up statement
000 
WWUS51 KLWX 040010
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
810 PM EDT TUE JUN 3 2008

MDC017-VAC059-040020-
/O.CAN.KLWX.TO.W.0010.000000T0000Z-080604T0030Z/
FAIRFAX VA-CHARLES MD-
810 PM EDT TUE JUN 3 2008

...THE TORNADO WARNING FOR CHARLES AND FAIRFAX COUNTIES IS
CANCELLED...

THE CIRCULATION SEEN EARLIER ON DOPPLER RADAR HAS WEAKENED. THE 
TORNADO WARNING IS CANCELLED.

LAT...LON 3842 7722 3849 7729 3856 7725 3857 7723
      3857 7722 3859 7720 3861 7719 3863 7721
      3871 7715 3859 7703
TIME...MOT...LOC 0010Z 220DEG 32KT 3871 7705

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:14 PM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 3, 3:14 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
314 PM EDT TUE JUN 3 2008

.SYNOPSIS...
A COLD FRONT WILL SAG SOUTHWARD TO NEAR THE MASON-DIXON LINE
THIS EVENING...AND THEN STALL OVER THE MID ATLANTIC THROUGH LATE
THURSDAY. THE COMBINATION OF THE STALLED FRONT AND SEVERAL UPPER
LEVEL DISTURBANCES WILL HELP SUPPORT THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS. HIGH PRESSURE WILL RETURN FOR THE
WEEKEND...WITH WARMER THAN NORMAL TEMPERATURES EXPECTED.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WATER VAPOR LOOP SHOWS NORTHWESTERLIES ALOFT AS RIDGING EXTENDS
NORTHEAST FROM NORTHERN MEXICO AND THE WESTERN GULF
STATES...NORTHWARD. AN UPPER LOW IS SPINNING OVER LAKE HURON. ACARS
400-250MB WIND OBSERVATIONS REVEAL AN 80-110KT ANTICYCLONIC JET OVER
THE MIDWEST AND LOWER GREAT LAKES REGION. 11Z SURFACE ANALYSIS
PLACED A 1018MB ANTICYCLONE ALONG THE MID ATLANTIC COAST. A WARM
FRONT EXTENDED SOUTHEAST FROM A 999MB CYCLONE IN SOUTHEAST NEBRASKA
INTO THE CAROLINAS WHERE IT STALLED. A COLD FRONT WAS STALLING
ACROSS THE EASTERN AND LOWER GREAT LAKES TO THE SURFACE CYCLONE.
1018MB ANTICYCLONE DOMINATED SOUTH CENTRAL CANADA AND THE NORTHERN
GREAT LAKES.

MOISTURE CONTINUES TO INCREASE...AHEAD OF A WARM FRONT LIFTING
NORTHEAST THROUGH THE CENTRAL APPALACHIANS. THIS HAS CONTRIBUTED TO
THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS LOWER
SOUTHERN MARYLAND THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS
TO INCREASE IN WEST VIRGINIA...WITH DIFFERENTIAL HEATING SERVING AS
A TRIGGER. THIS ACTIVITY SHOULD SPREAD EASTWARD DURING THE LATE
AFTERNOON AND EVENING.

THE BEST CHANCE OF PRECIPITATION IS ANTICIPATED LATE TONIGHT...AS
VIGOROUS CONVECTION DEVELOPS INTO A MCS TO OUR NORTHWEST. GIVEN THE
AMOUNT OF DEEP LAYER SHEAR AND BUILDING INSTABILITY ALOFT ON
STRENGTHENING MID AND LOW LEVEL JETS...THERE WILL BE A THREAT OF
SEVERE THUNDERSTORMS OVERNIGHT. GFS GUIDANCE MAY BE BIASED WITH
CONVECTIVE FEEDBACK ISSUES...ALTHOUGH EXPECT MAJORITY OF NUMERICAL
GUIDANCE TO HAVE DIFFICULTY RESOLVING THE COMPLEX CONVECTIVE
SCENARIO ACROSS THE EAST CENTRAL CONUS AND MID ATLANTIC REGION.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
CONVECTIVE FORECAST IS HIGHLY DEPENDANT ON EVOLUTION OF ACTIVITY
OVERNIGHT. WITH ANTICIPATED TRAIN OF MCVS IN THE WESTERLIES
ALOFT...THERE WILL BE PLENTY OF OPPORTUNITY TO TRIGGER ADDITIONAL
SHOWERS AND THUNDERSTORMS. DEEP LAYER SHEAR OF 30KTS WILL CERTAINLY
BE ENOUGH TO ORGANIZE THIS ACTIVITY...THUS THE FORECAST AREA IS IN
SLIGHT RISK OF SEVERE THUNDERSTORMS TOMORROW. HAVE WORDED AS
PERIODS OF AS SEVERAL OPPORTUNITIES FOR PRECIPITATION
TOMORROW...FIRST WITH THE EARLY MORNING MCS...THEN SECONDARY
DEVELOPMENT.

IN ADDITION...WITH PRECIPITABLE WATER VALUES OF 1.5-2 AND THE
POSSIBILITY OF TRAINING STORMS...WILL HAVE TO MONITOR FOR LOCALIZED
FLASH FLOOD RISK.

HAVE LOWERED HIGH TEMPERATURE FORECAST GIVEN EXTENT OF CLOUDINESS
AND ANTICIPATED CONVECTION WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
WED NIGHT THE CONVECTIVE ACTIVITY GRADLY PUSHES OFFSHORE AFTER A
SECONDARY VORT MAX PUSHES THE SFC LOW SE ACROSS THE NRN BAY AND OFF
THE DELMARVA COAST OVERNIGHT. RESIDUAL UPSLOPE SHRA ACTIVITY MAY
LINGER ACROSS THE CNTRL APLCHNS FOR THE LATE NIGHT HRS OF WED
NIGHT...THO THE FORCING WILL EXIT THE AREA QUICKLY DRNG THE EARLY
MRNG HRS ON THURS. THE AFTN HRS LOOK BETTER FOR CONVN...ESPC W/
NAM/GFS DVLPNG 2000-3000 J/KG CAPE VALUES ACROSS THE REGION. OTHER
CONVECTIVE PARMS MAY NOT BE AS IMPRESSIVE AS THE WED DYNAMICS...THO
THE SIGNS OF INSTAB SHOULD NOT BE DISCOUNTED...ESPC W/ SFC LOW
PASSING JUST TO THE NORTH OF THE MID ATLNC REGION. ANY AMNT OF
FORCING MAY BE ABLE TO DESTABILIZE THE BNDRY LAYER DRNG THE AFTN W/
HIGHS NEAR 90 AND PLENTY OF BUILDING LL INSTAB.

LATEST GUIDANCE PAINTS A SLIGHTLY MORE ACTIVE EXTENDED THAN PREV
RUNS...W/ ALMOST DAILY CONVN ACROSS PORTIONS OF THE ERN SEABOARD
FROM THURS THRU THE FORECAST PERIOD. TEMPS ALSO INCR A FEW DEGREES
THRU THE WEEKEND AND EARLY NEXT WEEK. GFS/ECMWF MEANDER A STRONG
592-594 DEM MID LEVEL HIGH WILL OVR THE ERN SEABOARD...W/ THE UPPER
RIDGE DRIFTING FROM THE SRN APLCHNS NE ACROSS THE MID ATLNC FOR THE
END OF THE WEEK. EACH AFTN...WEAK TO MOD INSTAB...HIGHS IN THE LOWER
90S AND STEADY S-SW/RLY MOIST RETURN FLOW WILL BE FAVORABLE FOR AT
LEAST ISLTD DIURNAL CONVN. THE MTNS WOULD BE MOST LIKELY FOR
INITIATION IF FLOW REMAINS WEAK UNDER THE UPPER RIDGE...FROM TERRAIN
INDUCED LIFT. EVEN WEAK LOW-MID LEVEL STEERING FLOW WOULD DIRECT
THIS ACTIVITY OUT INTO THE PIEDMONT REGION...SO AT LEAST SLIGHT POPS
INTRODUCED ACROSS THE REGION W/ AREAS OF CHNCE POPS FOR THE MTNS W/
ISLTD CONVN FROM THE WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
MCS LIKELY TO ROLL ACROSS THE REGION FROM WEST TO EAST BETWEEN
00-07Z SO HAVE INCLUDED TEMPO GROUP ACCORDINGLY. KCHO LEAST LIKELY
TO HAVE TSTMS SO JUST HAVE VCTS GROUP FOR THEM. LARGE HAIL POSSIBLE
WITH THIS ACTIVITY DUE TO STRONG VEERING PROFILE/SHEAR AND LARGE
AMTS OF ELEVATED INSTABILITY. SOME STRATIFORM -RA POSSIBLE OVERNIGHT
WITH MVFR CIGS LINGERING INTO MID MORNING. ANOTHER MCS LIKELY TO
AFFECT NRN TAF SITES TOMORROW BUT SHOULD HOLD OFF UNTIL AFTER 18Z.

THE MAIN CONCERN FOR THE LONG TERM WOULD BE THE PSBLTIES OF DAILY
TSTM ACTIVITY THRU THE WEEKEND AND INTO EARLY NEXT WEEK. MUCH OF THE
ACTIVITY LOOKS TO DEVELOP ACRS THE MTNS...THO SCT/D TSTM ACTIVITY
PSBLE ACRS THE PIEDMONT REGION TWRD EVNG EACH DAY.

&&

.MARINE...
MIXING EVEN AHEAD OF THE WARM FRONT HAS YIELDED SMALL CRAFT CRITERIA
WIND GUSTS THIS AFTERNOON. EXPECT SOUTHERLY CHANNELING SHOULD ALLOW
WIND GUSTS TO INCREASE JUST ABOVE 20KTS OVERNIGHT. WESTERLY LOWER
LEVEL WINDS STRENGTHEN OVERNIGHT...AND SHOULD MIX DOWN TOMORROW
AFTERNOON WITHIN THE WARM SECTOR. CONVECTION COULD BE QUITE VIGOROUS
OVERNIGHT...AND AGAIN TOMORROW AFTERNOON...INCLUDING SPECIAL MARINE
CRITERIA WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING.

WINDS SHLD REMAIN FAIRLY WEAK /BELOW SCA AT LEAST/ THRU THE
EXTND...THO S/RLY CHANNELING FROM AN EXITING HIGH THIS WEEKEND MAY
PICK WINDS UP ACRS THE BAY. THE HIGH THEN LOOKS TO MEANDER JUST
OFFSHORE FOR EARLY NEXT WEEK...WHICH MAY KEEP THE S/RLY CHANNELING
GOING EACH AFTN.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ530>537.

&&

SYNOPSIS...ROGOWSKI
NEAR TERM...ROGOWSKI
SHORT TERM...ROGOWSKI
LONG TERM...GMS
AVIATION...ROGOWSKI/GMS
MARINE...ROGOWSKI/GMS
Hazardous weather outlook, Jun 3, 7:17 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
717 PM EDT TUE JUN 3 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
041000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
717 PM EDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA
THIS EVENING. IN ADDITION TO HEAVY RAINFALL...SMALL HAIL AND
LOCALLY DAMAGING WINDS WILL BE POSSIBLE. THE GREATEST RISK WILL BE
THROUGH 10 PM.

ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE
AREA AFTER MIDNIGHT. THIS COMPLEX WILL ALSO HAVE THE POTENTIAL TO
PRODUCE HEAVY RAINFALL...SMALL HAIL AND LOCALLY DAMAGING WINDS. A
TORNADO WILL ALSO BE POSSIBLE. THE GREATEST RISK WILL BE FROM 1 AM
THROUGH 6 AM.

A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE MARYLAND PORTION
OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED WEDNESDAY
AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL
BE THE PRIMARY THREATS.

THE SMALL CRAFT ADVISORY CONTINUES THROUGH WEDNESDAY AFTERNOON
FOR THE ENTIRE MARYLAND PORTION OF THE CHESAPEAKE BAY AND TIDAL
POTOMAC RIVER.

TEMPERATURES THIS WEEKEND WILL RISE WELL ABOVE NORMAL...WITH HIGHS
IN THE 90S. THE HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND.
TAKE PRECAUTIONS TO AVOID HEAT RELATED INJURIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...AND AGAIN ON WEDNESDAY.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-041000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
717 PM EDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA
AFTER MIDNIGHT. THIS COMPLEX WILL ALSO HAVE THE POTENTIAL TO
PRODUCE HEAVY RAINFALL...SMALL HAIL AND LOCALLY DAMAGING WINDS. A
TORNADO WILL ALSO BE POSSIBLE. THE GREATEST RISK WILL BE FROM 12
AM THROUGH 5 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED WEDNESDAY
AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL
BE THE PRIMARY THREATS.

TEMPERATURES THIS WEEKEND WILL RISE WELL ABOVE NORMAL...WITH HIGHS
IN THE 90S. THE HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND.
TAKE PRECAUTIONS TO AVOID HEAT RELATED INJURIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...AND AGAIN ON WEDNESDAY.

In the hours before

Special weather statement, Jun 3, 6:08 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
608 PM EDT TUE JUN 3 2008

VAZ040>042-051>053-032315-
CULPEPER VA-RAPPAHANNOCK VA-FAUQUIER VA-LOUDOUN VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-FAIRFAX VA-
608 PM EDT TUE JUN 3 2008

...STRONG THUNDERSTORMS TO AFFECT CULPEPER...RAPPAHANNOCK...
FAUQUIER...EASTERN LOUDOUN...PRINCE WILLIAM/MANASSAS/MANASSAS PARK
AND FAIRFAX COUNTIES...

AT 608 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JEFFERSONTON...MOVING NORTHEAST AT 31 MPH. THIS STORM WILL BE
CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH.

THE COMMUNITIES OF OPAL...CASANOVA... AND NOKESVILLE AND BULL RUN
WILL BE AFFECTED BY THIS STORM. RESIDENTS ARE URGED TO TAKE COVER IF
THEY HEAR THIS STORM APPROACHING.
Local storm report, Jun 3, 6:40 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
640 PM EDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     WARRENTON               38.72N 77.80W
06/03/2008                   FAUQUIER           VA   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN

&&

WOODCOCK
Special weather statement, Jun 3, 6:43 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
643 PM EDT TUE JUN 3 2008

DCZ001-MDZ009-013-VAZ041-042-052>054-032345-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-PRINCE GEORGES MD-FAUQUIER VA-
LOUDOUN VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
643 PM EDT TUE JUN 3 2008

...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...MONTGOMERY...PRINCE GEORGES...FAUQUIER...LOUDOUN...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK AND FAIRFAX COUNTIES...

AT 643 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF BULL RUN...MOVING NORTHEAST AT 31 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

THE COMMUNITIES OF CENTREVILLE...CHANTILLY...OAKTON...TYSONS
CORNER...VIENNA...WOLF TRAP AND DUNN LORING WILL BE AFFECTED BY THIS
STORM.
Special weather statement, Jun 3, 6:54 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
654 PM EDT TUE JUN 3 2008

MDZ004-009-VAZ042-053-040000-
FREDERICK MD-MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA-
654 PM EDT TUE JUN 3 2008

...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...LOUDOUN
AND FAIRFAX COUNTIES...

AT 654 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TAYLORSTOWN TO HUGHESVILLE...MOVING EAST AT 37
MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

THE COMMUNITIES OF LEESBURG...ASHBURN...COUNTRYSIDE...POOLESVILLE...
GERMANTOWN...NORTH POTOMAC...MONTGOMERY VILLAGE...GAITHERSBURG AND
DAMASCUS WILL BE AFFECTED BY THESE STORMS.
Special weather statement, Jun 3, 7:03 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
703 PM EDT TUE JUN 3 2008

DCZ001-MDZ004-005-009-010-013-014-VAZ042-053-054-040000-
DISTRICT OF COLUMBIA DC-CARROLL MD-FREDERICK MD-HOWARD MD-
MONTGOMERY MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-LOUDOUN VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
703 PM EDT TUE JUN 3 2008

...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...CARROLL...FREDERICK...HOWARD...MONTGOMERY...ANNE
ARUNDEL...PRINCE GEORGES...LOUDOUN AND FAIRFAX COUNTIES...

AT 703 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM POINT OF ROCKS TO FAIRFAX STATION...MOVING
NORTHEAST AT 37 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINFALL...SMALL HAIL...AND WIND GUSTS TO 50 MPH.

THE COMMUNITIES OF LINCOLNIA...DUNN LORING...DARNESTOWN...
BELLEVIEW...BARCROFT...ALEXANDRIA...WEST MCLEAN...SEVEN
CORNERS...AND REAGAN NATIONAL AIRPORT WILL BE AFFECTED BY THESE
STORMS.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:30 PM EDTSevere Thunderstorm WarningLWXCharles43 min
Jun 3, 7:17 PM EDTSpecial Marine WarningLWX71 min
Jun 3, 7:54 PM EDTSpecial Marine WarningLWX50 min

Nearby

Tornado Warnings in Maryland, 2008Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.